Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


It's starting again
Dec 7, 2002

After nine months off medication, I have started a new regime (t/250 VL 40,000) of Sustiva, Kaletra, Epivir and Viread.

Things were going ok for the first week, but now am getting double wammy of side effects. CNS from Sustiva is mild, and hopefully will improve. I am not too worried.

But the Kaletra is making me go to the bathromm up to 15-20 times a day.

Two issues....First, is there anything I can do? Will it get better over time? Doc says I can't switch, since I've done other PI's (I am positive it is the Norvir...it tears me up!!)

Second, does all this diarreha effect the absorption of my other medications. It is so constant, I am worried the other drugs are going right through me.

I need help. I can't stand this, but feel I have no options. (Have used Fortavase, Norovir, 3tc, azt, DDI, DDC, D4t all in thepast, with some resistence to all.

Others around me are not finding me very pleasant. My partner has had it up to here!

Response from Dr. Henry

Yipes! Some folks have a very difficult time tolerating ritonavir. It sometimes does get better over time. Taking calcium supplements (i.e. 1-2 Oscals/day), Fiber tablets (either oat bran or Fibercon) also helps some. Taking Immodium on a regular basis for a while (i.e. 1-2 twice a day) and then tying to taper is often successful. It may also be worthwhile checking to see if you have any GI infections aggravating the problem. Alas, for some--nothing works very well but the majority of patients find some relief with one of the measures mentioned above. Good luck. KH



Previous
neuropathy infeet/legs
Next
Crixivan and food

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement